Fluoxetine for the first time...help!

A

alphacharlie1

Member
Joined
Mar 24, 2019
Messages
14
Location
Sheffield
#1
Hi so I started on 20mg Fluoxetine about 9 days ago and I’m currently in the worst depressive state I’ve been in with OCD, before the tablets I could hand on heart say the intrusive thoughts and urges were just ocd but it’s as though I don’t even know the difference anymore. Thoughts that I never had before are dominating my head and I genuinely feel like I’m losing control of everything. Could this be a side effect? Does anyone have any tips?
 
G

Girl interupted

Well-known member
Joined
Nov 17, 2018
Messages
1,224
#2
Prozac is a very old and well tested med. And most meds take a full 30 days to have effect. I’m not saying it may be having some immediate affect, my body is really sensitive that way, too. But is it possible that you are panicking because it’s something new and your brain is convincing you it’s bad?

It could be an ocd trigger that you are taking something that you don’t have control over?

I would go see your doctor and explain what you are feeling. It could very well be that Prozac is not a good match for your body’s chemistry.

Only you know you. If you can eliminate your brain trying to trick you because of your illness, you may need to try a different med.
 
ScaredCat

ScaredCat

Well-known member
Joined
Dec 21, 2012
Messages
8,234
Location
Another planet
#3
Are the Fluoxetine affecting your sleep. I know when I was first on them I hardly slept. And that can affect your head badly.
 
G

Girl interupted

Well-known member
Joined
Nov 17, 2018
Messages
1,224
#4
Yes I need to take mine and in the morning first thing, or it causes me insomnia.
 
S

sobika

New member
Joined
Jul 1, 2019
Messages
4
Location
Fayetteville
#5
Hi so I started on 20mg Fluoxetine about 9 days ago and I’m currently in the worst depressive state I’ve been in with OCD, before the tablets I could hand on heart say the intrusive thoughts and urges were just ocd but it’s as though I don’t even know the difference anymore. Thoughts that I never had before are dominating my head and I genuinely feel like I’m losing control of everything. Could this be a side effect? Does anyone have any tips?
 
S

sobika

New member
Joined
Jul 1, 2019
Messages
4
Location
Fayetteville
#6
It takes two weeks for the drug to play a role completely. If Thoughts are worse and dominating doctors may prescribe little higher dose. Thoughts elevation will come down I took Prozac 40 mg per day
 

Similar threads